Granuloma annulare is a fairly common and not very significant condition which affects both children and adults. Round but not scaly lesions typically occur over joints and bones, like the knuckles of the hands. Despite what some textbooks say, the condition is usually associated with good health and not with diabetes. Treatment with cortisone cream or injections can only modestly effective.
There is a nice article about this condition on the Web at New Zealand DermNet, whose URL is www.dermnet.org.nz, with photos.
My daughter had this. There were too many to treat with shots. The derm prescribed Cordran Tape(Flurandrenolide). She wore it at night and it cleared up in 2 weeks.
The derm was surprised how quickly it worked however. He said they can dissapear as quickly as they appear and thought perhaps the tape didn't have everything to do with them clearing so fast.
I have had granuloma anulare for years on my neck, hands and arms. It is very embarrassing to constantly explain I do not have ringworm - the spots are getting more red and larger. My dermatologist has treated me with cortisone creams and I take an anti-infammatory, Celebrex. Sometimes it improves but it flares up again. A relative had this on his leg and it turned out to be caused by aspirin. Once the aspirin was stopped, the g.a. went away. I take various medications - can this be caused by medications, and if so, how do I figure out which one? Thank you.
In reference to Granuloma Anulare, to what type of medication can this rash be attributed? If a person had been taking medication for 20 years for another condition, could the medication become toxic and cause this skin rash?
I am interested in a response to the same question asked by June on 2/22/00. I see no response. Can GA be caused from a medication I have been taking? Can it be caused from taking Hormones for a long period of time?
My GA keeps returning but in new areas. I've quit taking various vitamins and herbal supplements to no avail. Temovate Gel(prescription)seems to stop the growth but I'm getting new breakouts. PLEASE HELP!
Have had GA for 12 years. Cleared up totally with Cordran (2 weeks!), and reappeared approximately 1 year later. Couldn't keep up with treatment due to pregnancy (but it cleared up during the pregnancy). Have it again, going to use Cordran.
I noticed that Kimberly Fate said that her granuloma anulare cleared up when pregnant. I to have had this for many(too many) years. Mine also cleared up during pregnancy & when I was on the pill. Could this disorder be related to hormones? I have often thought so. My condition has worsen since I have gone through menopause. Has any research been done in this area?
I am 32 and have had GA for 4+ years although I didn't know what it was until recently. It started on the top of my foot with as many as 25 bumps that would move around and form different patterns. The dermatologist I saw several years ago, thought it might be GA, but didn't know what caused it and said there was no cure. She also stated that sometimes steriod injections can make it go away, but there have been cases where the treatment actually caused it to worsen and spread. Because of that, I have not used any type of treatment. The GA has now left my foot and moved to my elbows and wrist in smaller numbers of bumps, but a very pronounced ring of the bumps form. I am of course very concerned that it will continue to spread and have seen some pictures on the Internet of patients with GA that scare me to death!
Has anyone else heard or experienced steriod type treatments causing the condition to get worse or spread?
I have had the cortizone shots, and they did not help, over the last few years, my granuloma has spread up my arms and on the tops of my feet. What types of creams are being used. And is there any other medication that could treat this?
I have granuloma annulare, am 23 yrs old, and have had this skin condition for the last five years. The ring like bumps have occured only on the knuckles of my hand and elbows. I was wondering if there is a possibility that it will spread to other parts of my body (as I have seen some disturbing photos of rashes over all parts of the body) and also how long I will have granuloma annulare for. Thanks for your response.
there are numerous people who have this GA. We have a particular website fourm to contact each other for differant ways that we are trying to treat this thing. Most Dr's do not know much about this and most attempted remedies are useless.
I am not at my own computer now, but you can reach me at
***@**** for the sites we have been using. One of them I haven't been able to get on for a few days. But the other is a great one for you to read all the posts and will give you the other site just recently started.
The website we use for our GA is:
Sometimes we have trouble with the site and can't access. We have another which was the main one, but started the new one because it was easier and quicker.
Hope to see you all there. We are trying to help each other.
dtfluffer: diurtetics are not the cause. See all our notes on the site.
I just wrote the site to which all of you can have access, but I guess after registering, I had to rewrite it.
It is: www.colinthompson.myforum.net/read.php3?
Hope this helps. We all have questions and possible remedies. But we all help each other.
We had a main site, but this one is easier to reach. Sometime though we have problems getting on it. The other site we were using is:www.docnet.org.uk/wwwboard/message/122.html
dtfluffer: no, diuretics does not cause GA.
Please go to the new site. We welcome you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.